Alabama, 2004

Heat in Alabama, August 4, 2004

August 4, 2004 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 4, 2:05 PM CST, 55 minutes earlier.

Area forecast discussion, Aug 4, 2:05 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT WED AUG 4 2004

.SYNOPSIS...BIG CHANGES ARE AHEAD IN THE TEMPERATURE DEPARTMENT.
COLD FRONT WILL MOVE THROUGH THE AREA TOMORROW BRINGING IN MUCH
COOLER AND DRIER AIR. THIS BEAUTIFUL WEATHER WILL LAST THROUGH THE
WEEKEND.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY)...COLD FRONT WILL BEGIN TO
APPROACH THE FORECAST AREA EARLY THURSDAY. YES...AN ACTUAL COLD
FRONT FOR THIS TIME OF THE YEAR. IT LOOKS LIKE CHANCES OF RAIN WILL
NOT TO BE HIGH SINCE THE CURRENT AIRMASS IS REALLY DRY. THIS WILL BE
MORE OF A COVERAGE FORECAST RATHER THAN CHANCE. BOTH GFS AND ETA HAVE
THIS FRONT MOVING ACROSS THE ENTIRE STATE BY LATE THURSDAY. STRONG
SURFACE HIGH PRESSURE WILL THEN FOLLOW AND WILL SETTLE OVER THE AREA
THROUGH THE WEEKEND. AGAIN...THE BIGGEST CHANGE WILL IN THE
TEMPERATURE DEPARTMENT. THE COOLEST NIGHT WILL OCCUR FRIDAY
NIGHT/SATURDAY MORNING WERE UPPER 50S COULD BE POSSIBLE. DECIDED TO
GO WITH A BLEND OF GFS AND ETA FOR THAT DAY. THEY BOTH POINT OUT
TEMPERATURES AROUND 60...WITH A FEW UPPER 50S IN SOME SPOTS.
AFTERNOON TEMPERATURES WILL BE IN THE MIDDLE 80S THROUGH THE
WEEKEND.

&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...CURRENT EXTENDED FORECAST
LOOKS ON TRACK.  NOT MUCH CHANGE WAS MADE FROM THE PREVIOUS
PACKAGE. TEMPERATURES WILL GRADUALLY BEGIN TO INCREASE BACK TO
NORMAL AS THE HIGH PRESSURE MOVES EAST INTO THE ATLANTIC. CHANCES OF
RAIN WILL RETURN WEDNESDAY AS THE NEXT SYSTEM APPROACHES THE
FORECAST AREA.

THANKS TO MOB FOR THE COORDINATION TODAY.

&&

.PRELIMINARY NUMBERS...

GADSDEN    72 89 63 84 57 / 10 30 10 00
ANNISTON   72 89 64 85 58 / 10 30 10 00
BIRMINGHAM 73 89 63 84 58 / 10 30 10 00
TUSCALOOSA 73 90 64 86 58 / 10 30 10 00
CALERA     73 90 62 85 58 / 10 20 10 00
AUBURN     73 92 67 86 61 / 10 30 10 00
MONTGOMERY 74 96 68 88 60 / 10 30 20 00
TROY       72 93 68 86 60 / 10 30 20 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

10-MONTANEZ
Hazardous weather outlook, Aug 4, 12:08 PM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CDT WED AUG 4 2004

ALZ011>015-017>050-050007-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
108 PM CDT WED AUG 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...

.SPOTTER INFORMATION STATEMENT...

A COLD FRONT WILL MOVE ACROSS THE AREA ON THURSDAY. ALTHOUGH WE ARE
EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS...NO HAZARDOUS WEATHER
IS ANTICIPATED.

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Montgomery

When
August 4, 3:00 PM CST
Where
Montgomery forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

The afternoon high temperature measured at Dannelly Field was 100 degrees. This high temperaturetied the record high for this date. The 100 degree mark was last achieved in 1954.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416563.